How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My psychiatrist is on vacation. I was on on 25 mg of abilify

Customer Question

Hello,
My psychiatrist is on vacation.
I was on on 25 mg of abilify for about 6 weeks and then foolhardedly I stopped taking it with very little tapering. That was sbout 7 weeks ago.
Then on the psychiatrists guidlines I removed 75 mg of seroquel over 9 days; that was a week ago.
A few days ago I my muscles starting twitching and I have muscle pain primarily in my legs.
Need advice.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for your question. Your muscle pain and twitching is not caused by your discontinuation of the Abilify. The Abilify was stopped abruptly 7 weeks ago which is more than enough time for the medication to have washed out of your system and if you had no withdrawal symptoms during those 7 weeks than you are not going to get them now. Also the Seroquel was at a very low dose and your taper appears reasonable given that it took you 9 days to stop the medication, but there is a chance this could be a slight withdrawal given your timeline or the muscle twitching and pain could be an increase in anxiety since Seroquel has a great anti-anxiety effect and removing it could have increased your underlying anxiety. If this is a withdrawal symptom, which like I said is possible since the symptoms started a few days after you discontinued the Seroquel, it should not last longer than another week. But if this is a symptoms of increased anxiety than I would recommend you talk to your doctor about going on an anti-anxiety medication or trying natural supplements of Valerian Root and Picamilon to lessen your anxiety.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.